Alert archive / Iowa / Flash Flood Watches in 2007

Flash Flood Watch 3, NWS La Crosse, WI

August 6, 2007Crawford County, Grant County, Richland County, Wisconsin; 6 counties in Iowa

NWS La Crosse, WI issued this flash flood watch at Aug 6, 2007, 2:13 PM CDT for Crawford County, Grant County, Richland County, Wisconsin; 6 counties in Iowa. It took effect at Aug 7, 2007, 12:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 6, 2007, 2:13 PM CDT (19:13 UTC)
In effect from
Aug 7, 2007, 12:00 AM CDT
Expired
Aug 7, 2007, 9:25 AM CDT
In force
9 hr
Issued by
NWS La Crosse, WI
Flood severity
None

Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Winneshiek County, IA, Crawford County, WI, Grant County, WI, Richland County, WI

The radar

The La Crosse radar (KARX), 85 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2191 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KARX 061913
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
213 PM CDT MON AUG 6 2007

...HEAVY RAIN POSSIBLE OVERNIGHT...

.THUNDERSTORMS ARE EXPECTED TO FORM OR MOVE IN FROM AREAS TO THE
WEST TONIGHT AS A WARM AND HUMID AIRMASS PUSHES NORTH. A FRONTAL
BOUNDARY STRETCHED ACROSS IOWA MAY HELP FOCUS THE HEAVIEST RAIN
ACROSS PARTS OF NORTHEAST IOWA INTO SOUTHWEST WISCONSIN OVERNIGHT
AND COMBINED WITH RAIN THAT FELL OVER THE WEEKEND MAY INCREASE THE
OVERALL FLOOD THREAT IN THE REGION. IF SEVERAL MORE INCHES OF RAIN
FALLS WHERE SEVERAL INCHES FELL SATURDAY NIGHT...FLASH FLOODING
COULD QUICKLY BECOME A HAZARD.

THIS ROUND OF THUNDERSTORMS SHOULD MOVE OUT OF THE AREA TUESDAY MORNING.

IAZ010-011-018-019-029-030-WIZ054-055-061-070315-
/O.NEW.KARX.FF.A.0003.070807T0500Z-070807T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-CLAYTON-CRAWFORD-
RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
213 PM CDT MON AUG 6 2007

...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF IOWA AND SOUTHWEST 
  WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN IOWA...
  ALLAMAKEE...CHICKASAW...CLAYTON...FAYETTE...FLOYD AND 
  WINNESHIEK. IN SOUTHWEST WISCONSIN...CRAWFORD...GRANT AND 
  RICHLAND.

* FROM MIDNIGHT CDT TONIGHT THROUGH TUESDAY MORNING

* THUNDERSTORMS ARE EXPECTED TONIGHT THAT MAY PRODUCE LOCALLY
  HEAVY RAIN. IF THIS FALLS OVER AREAS THAT HAD HEAVY RAIN OVER
  THE WEEKEND...FLASH FLOODING MAY DEVELOP RATHER QUICKLY OVERNIGHT.

* HEAVY RAIN COULD LEAD TO FLASH FLOODING...ESPECIALLY IN HILLY
  TERRAIN WHERE MUD SILDES ARE EVEN POSSIBLE.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

SHEA
5 follow-up statements
000 
WGUS63 KARX 061933 CCA
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
213 PM CDT MON AUG 6 2007

...HEAVY RAIN POSSIBLE OVERNIGHT...

.THUNDERSTORMS ARE EXPECTED TO FORM OR MOVE IN FROM AREAS TO THE
WEST TONIGHT AS A WARM AND HUMID AIRMASS PUSHES NORTH. A FRONTAL
BOUNDARY STRETCHED ACROSS IOWA MAY HELP FOCUS THE HEAVIEST RAIN
ACROSS PARTS OF NORTHEAST IOWA INTO SOUTHWEST WISCONSIN OVERNIGHT
AND COMBINED WITH RAIN THAT FELL OVER THE WEEKEND MAY INCREASE THE
OVERALL FLOOD THREAT IN THE REGION. IF SEVERAL MORE INCHES OF RAIN
FALLS WHERE SEVERAL INCHES FELL SATURDAY NIGHT...FLASH FLOODING
COULD QUICKLY BECOME A HAZARD.

THIS ROUND OF THUNDERSTORMS SHOULD MOVE OUT OF THE AREA TUESDAY 
MORNING.

IAZ010-011-018-019-029-030-WIZ054-055-061-070315-
/O.NEW.KARX.FF.A.0003.070807T0500Z-070807T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-CLAYTON-CRAWFORD-
RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
213 PM CDT MON AUG 6 2007

...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF IOWA AND SOUTHWEST 
  WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN IOWA...
  ALLAMAKEE...CHICKASAW...CLAYTON...FAYETTE...FLOYD AND 
  WINNESHIEK. IN SOUTHWEST WISCONSIN...CRAWFORD...GRANT AND 
  RICHLAND.

* FROM MIDNIGHT CDT TONIGHT THROUGH TUESDAY MORNING

* THUNDERSTORMS ARE EXPECTED TONIGHT THAT MAY PRODUCE LOCALLY
  HEAVY RAIN. IF THIS FALLS OVER AREAS THAT HAD HEAVY RAIN OVER
  THE WEEKEND...FLASH FLOODING MAY DEVELOP RATHER QUICKLY OVERNIGHT.

* HEAVY RAIN COULD LEAD TO FLASH FLOODING...ESPECIALLY IN HILLY
  TERRAIN WHERE MUD SLIDES ARE EVEN POSSIBLE.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

SHEA
000 
WGUS63 KARX 070308
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
1008 PM CDT MON AUG 6 2007

...MORE HEAVY RAIN POSSIBLE OVERNIGHT...

.THUNDERSTORMS WILL CONTINUE TO TRACK ACROSS THE WATCH AREA
THROUGH THE OVERNIGHT HOURS. A FRONTAL BOUNDARY STRETCHED ACROSS IOWA
WILL HELP FOCUS THE HEAVIEST RAIN ACROSS PARTS OF NORTHEAST IOWA
INTO SOUTHWEST WISCONSIN OVERNIGHT AND COMBINED WITH RAIN THAT
FELL OVER THE WEEKEND AND EARLIER TONIGHT MAY INCREASE THE
OVERALL FLOOD THREAT IN THE REGION. IF SEVERAL MORE INCHES OF RAIN
FALLS...FLASH FLOODING COULD QUICKLY BECOME A HAZARD.

THIS ROUND OF THUNDERSTORMS SHOULD MOVE OUT OF THE AREA TUESDAY
MORNING.

IAZ010-011-018-019-029-030-WIZ054-055-061-071115-
/O.CON.KARX.FF.A.0003.070807T0500Z-070807T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-CLAYTON-CRAWFORD-
RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
1008 PM CDT MON AUG 6 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF IOWA AND SOUTHWEST WISCONSIN...INCLUDING THE 
  FOLLOWING AREAS...IN IOWA...ALLAMAKEE...CHICKASAW...CLAYTON...
  FAYETTE...FLOYD AND WINNESHIEK. IN SOUTHWEST WISCONSIN...
  CRAWFORD...GRANT AND RICHLAND.

* THROUGH TUESDAY MORNING

* THUNDERSTORMS ARE EXPECTED TONIGHT THAT WILL PRODUCE LOCALLY 
  HEAVY RAIN. IF THIS FALLS OVER AREAS THAT HAD HEAVY RAIN OVER 
  THE WEEKEND...FLASH FLOODING MAY DEVELOP RATHER QUICKLY 
  OVERNIGHT. 

* HEAVY RAIN COULD LEAD TO FLASH FLOODING...ESPECIALLY IN HILLY 
  TERRAIN WHERE MUD SLIDES ARE EVEN POSSIBLE. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$


RABERDING
000 
WGUS63 KARX 070850
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
350 AM CDT TUE AUG 7 2007

...MORE HEAVY RAIN POSSIBLE THIS MORNING...

.SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOP ALONG AND NORTH
OF A FRONT LOCATED OVER CENTRAL IOWA AND NORTHERN ILLINOIS EARLY 
THIS MORNING. WITH ABUNDANT MOISTURE LOCATED ACROSS THE REGION...
THE SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST IOWA AND SOUTHWEST
WISCONSIN WILL BE CAPABLE OF PRODUCING ONE TO TWO INCH RAINFALL
RATES IN AN HOUR. IF THIS RAIN HAPPENS TO FALL ON AREAS WHICH HAS
SEEN ABUNDANT RAIN DURING THE PAST TWO WEEKS OR IT MOVES
REPEATEDLY ACROSS THE SAME AREAS...FLASH FLOODING MAY RESULT.
THESE SHOWERS AND THUNDERSTORMS SHOULD MOVE OUT OF THE AREA LATE
THIS MORNING.

IAZ010-011-018-019-029-030-WIZ054-055-061-071700-
/O.CON.KARX.FF.A.0003.000000T0000Z-070807T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-CLAYTON-CRAWFORD-
RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
350 AM CDT TUE AUG 7 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CDT TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF IOWA AND SOUTHWEST WISCONSIN...INCLUDING THE 
  FOLLOWING AREAS...IN IOWA...ALLAMAKEE...CHICKASAW...CLAYTON...
  FAYETTE...FLOYD AND WINNESHIEK. IN SOUTHWEST WISCONSIN...
  CRAWFORD...GRANT AND RICHLAND.

* UNTIL NOON CDT TODAY

* SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS
  NORTHEAST IOWA AND SOUTHWEST WISCONSIN THIS MORNING. RAINFALL
  RATES OF ONE TO TWO INCHES AN HOUR WILL BE POSSIBLE. THIS MAY
  CAUSE FLASH FLOODING IF IT HAPPENS TO FALL ACROSS AREAS THAT HAS
  SEEN HEAVY RAINFALL DURING THE PAST TWO WEEKS OR REPEATEDLY
  MOVES ACROSS THE SAME AREAS. 

* HEAVY RAIN COULD LEAD TO FLASH FLOODING...IN URBAN AREAS AND IN
  HILLY TERRAIN WHERE MUD SLIDES ARE EVEN POSSIBLE.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

BOYNE
000 
WGUS63 KARX 071225
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
725 AM CDT TUE AUG 7 2007

...HEAVY RAIN STILL POSSIBLE THIS MORNING...

.SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOP ACROSS
NORTHEAST IOWA AND SOUTHWEST WISCONSIN THIS MORNING. WITH ABUNDANT
MOISTURE LOCATED ACROSS THE REGION...THESE SHOWERS AND THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING ONE TO TWO INCH RAINFALL RATES IN AN
HOUR. IF THIS RAIN HAPPENS TO FALL ON AREAS WHICH HAS SEEN
ABUNDANT RAIN DURING THE PAST TWO WEEKS OR IT MOVES REPEATEDLY
ACROSS THE SAME AREAS...FLASH FLOODING MAY RESULT. THESE SHOWERS
AND THUNDERSTORMS SHOULD MOVE OUT OF THE AREA LATE THIS MORNING.

IAZ010-011-018-019-029-030-WIZ054-055-061-071700-
/O.CON.KARX.FF.A.0003.000000T0000Z-070807T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-CLAYTON-CRAWFORD-
RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
725 AM CDT TUE AUG 7 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CDT TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF IOWA AND SOUTHWEST WISCONSIN...INCLUDING THE 
  FOLLOWING AREAS...IN IOWA...ALLAMAKEE...CHICKASAW...CLAYTON...
  FAYETTE...FLOYD AND WINNESHIEK. IN SOUTHWEST WISCONSIN...
  CRAWFORD...GRANT AND RICHLAND.

* UNTIL NOON CDT TODAY

* SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST
  AT 25 MPH ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN THIS
  MORNING. RAINFALL RATES OF ONE TO TWO INCHES AN HOUR WILL BE
  POSSIBLE. THIS MAY CAUSE FLASH FLOODING IF IT HAPPENS TO FALL
  ACROSS AREAS THAT HAS SEEN HEAVY RAINFALL DURING THE PAST TWO
  WEEKS OR REPEATEDLY MOVES ACROSS THE SAME AREAS.

* HEAVY RAIN COULD LEAD TO FLASH FLOODING...IN URBAN AREAS AND 
  IN HILLY TERRAIN WHERE MUD SLIDES ARE EVEN POSSIBLE. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

BOYNE
000 
WGUS63 KARX 071425
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
925 AM CDT TUE AUG 7 2007

...THREAT OF FLASH FLOOD PRODUCING RAINS HAS ENDED...

.WITH THE PASSING OF AN UPPER LEVEL DISTURBANCE LATE LAST NIGHT
AND EARLY THIS MORNING...THE THREAT OF WIDESPREAD HEAVY RAINS HAS
SHIFTED EAST AND SOUTH OF THE AREA. THUS THE FLASH FLOOD WATCH
THAT WAS IN EFFECT FOR THE AREA HAS BEEN CANCELLED. 

IAZ010-011-018-019-029-030-WIZ054-055-061-071530-
/O.CAN.KARX.FF.A.0003.000000T0000Z-070807T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-CLAYTON-CRAWFORD-
RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
925 AM CDT TUE AUG 7 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST
WISCONSIN HAS BEEN CANCELLED. THE THREAT OF HEAVY RAINS AND FLASH
FLOODING FOR THE REST OF THE MORNING HAS SHIFTED EAST AND SOUTH OF
THE AREA.

$$

RRS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood watch went out at Aug 6, 11:49 AM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Aug 6, 11:49 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1149 AM CDT MON AUG 6 2007

.UPDATED...

AS STRATUS DECK BREAKS UP THIS MORNING...HIGHER CLOUDS ALREADY
ADVECTING IN FROM THE WEST AHEAD OF UPSTREAM CONVECTION.
TEMPERATURES WERE ALREADY ADJUSTED DOWN A LITTLE WEST OF THE
MISSISSIPPI RIVER DUE TO MORE LIMITED SUN OTHERWISE FORECAST TODAY
LOOKS ON TRACK.

BIGGER FOCUS ON TONIGHT. AREA STILL ENTRENCHED IN COOLER EAST AND
MOIST FLOW WITH SURFACE BOUNDARY QUITE A WAYS SOUTHWEST OF THE
FORECAST AREA AS OF 16Z. AS UPSTREAM WAVE APPROACHES THIS EVENING...
WARM FRONT MAY TRY TO SHIFT NORTH SLOWLY BUT EXPECT LOW LEVEL
MOISTURE TRANSPORT TO INCREASE AND MAINLY ELEVATED CONVECTION TO
BREAK OUT WEST OF THE AREA EARLY EVENING AND THEN SHIFT EAST
OVERNIGHT. PRECIPITABLE WATER VALUES WILL CLIMB OVER 2 INCHES SO
RAINFALL COULD BECOME QUITE EFFICIENT.

WITH RECENT HEAVIER RAINS ACROSS SOUTHERN FORECAST AREA AND THREAT
FOR SURFACE BOUNDARY TO BE CLOSER TO THIS REGION...WE ARE
CONSIDERING A FLASH FLOOD WATCH FOR PARTS OF NORTHEAST IOWA AND
SOUTHWEST WISCONSIN FROM MIDNIGHT TONIGHT THROUGH NOON TUESDAY.
CONFIDENCE IN FLOODING NOT ALL THAT GREAT BUT GIVEN SETUP...
MIGHT BE BEST ROUTE TO ENHANCE AWARENESS.

CONFIDENCE IN OTHER TYPES OF SEVERE WEATHER...LARGE HAIL OR DAMAGING
WIND...NOT ALL THAT GREAT GIVEN LOCATION OF WARM FRONT WELL SOUTH
AND EXPECTED AMOUNT OF CLOUD COVER TODAY THAT WILL LIMIT HEATING.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHEA
Hazardous weather outlook, Aug 6, 12:30 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1230 PM CDT MON AUG 6 2007

WIZ017-029-071100-
CLARK-TAYLOR-
1230 PM CDT MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FRONTAL BOUNDARY WILL MEANDER NORTH AND SOUTH ACROSS THE REGION
FROM TUESDAY THROUGH THURSDAY...AS UPPER LEVEL DISTURBANCES MOVE
ACROSS THE UPPER MIDWEST. THE FIRST DISTURBANCE WILL MOVE THROUGH
TUESDAY...WITH A CHANCE FOR SOME THUNDERSTORMS OVER NORTH CENTRAL
WISCONSIN. NONE OF THESE ARE EXPECTED TO BECOME SEVERE. A BETTER
CHANCE WILL COME LATER WEDNESDAY INTO THURSDAY...AS A STRONGER
DISTURBANCE AND COLD FRONT MOVES THROUGH.  THESE STORMS WILL NEED TO
BE WATCHED FOR HEAVY RAIN AND THE POSSIBILITY OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TUESDAY...BUT MAY
BE NECESSARY WEDNESDAY NIGHT INTO THURSDAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

MNZ079-086>088-094>096-WIZ032>034-041>044-053-071100-
ADAMS-BUFFALO-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA CROSSE-MONROE-
MOWER-OLMSTED-TREMPEALEAU-VERNON-WABASHA-WINONA-
1230 PM CDT MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA
AND WESTERN INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FRONTAL BOUNDARY SOUTH OF THE AREA WILL SHIFT NORTH TODAY AND AID
IN TRIGGERING SHOWERS AND THUNDERSTORMS TONIGHT. LOCALLY HEAVY RAIN
IS POSSIBLE. WHILE THE STORMS MAY BECOME STRONG AT TIMES...SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FRONT WILL MEANDER NORTH AND SOUTH ACROSS THE REGION FROM TUESDAY
THROUGH THURSDAY AND REMAIN A FOCUS FOR OCCASIONAL THUNDERSTORM
CHANCES. THE OVERALL SEVERE WEATHER RISK DOES NOT LOOK THAT
FAVORABLE BUT THERE IS A CHANCE FOR LOCALLY HEAVY RAIN. THE THREAT
FOR FLOODING WILL HAVE TO BE WATCHED IF THE SAME AREA RECEIVES HEAVY
RAIN FROM CONSECUTIVE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH WEDNESDAY...BUT MAY BE
NECESSARY WEDNESDAY NIGHT INTO THURSDAY. EXCESSIVE RAINFALL AMOUNTS
OR OBSERVED FLOODING WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ008>011-018-019-029-030-WIZ054-055-061-071100-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD-
MITCHELL-RICHLAND-WINNESHIEK-
1230 PM CDT MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND
SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A FRONTAL BOUNDARY SOUTH OF THE AREA WILL START TO MOVE NORTH TODAY
AND AID IN TRIGGERING SHOWERS AND THUNDERSTORMS TONIGHT. THE AIRMASS
JUST SOUTH OF THIS FRONT IS VERY MOIST AND UNSTABLE SO STORMS THAT
DO FORM COULD PRODUCE LOCALLY HEAVY RAIN. COMBINED WITH HEAVY RAIN
THAT FELL OVER THE WEEKEND...THE THREAT FOR FLOODING WILL BE
ELEVATED SO A FLASH FLOOD WATCH COVERS PARTS OF THE REGION INTO
TUESDAY MORNING.

AS STORMS MOVE IN TONIGHT...THERE IS AN OUTSIDE CHANCE A FEW COULD
PRODUCE HAIL AND GUSTY WINDS BUT THE OVERALL SEVERE WEATHER RISK
LOOKS LOW AT THIS POINT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LINGERING THUNDERSTORMS OVERNIGHT COULD STILL BE AROUND EARLY
TUESDAY BUT SHOULD MOVE OUT. AGAIN...THE THREAT FOR FLOODING WILL
HAVE TO BE WATCHED DEPENDING ON WHERE RAIN FALLS OVERNIGHT.

THE FRONT WILL MEANDER NORTH AND SOUTH ACROSS THE REGION THROUGH
THURSDAY AND HELP PRODUCE OCCASIONAL THUNDERSTORM CHANCES.
ADDITIONAL HEAVY RAIN IS POSSIBLE WITH EACH THUNDERSTORM COMPLEX
ALTHOUGH THE TRACK OF THESE STORMS COULD SHIFT. DEPENDING ON THE
LOCATION OF THE FRONT AS STORMS MOVE THROUGH...THERE IS A RISK OF
SEVERE WEATHER WEDNESDAY OR THURSDAY.

WARM AND HUMID CONDITIONS MAY DEVELOP THIS WEEK AS WELL WITH
DAYTIME HEAT INDICIES REACHING FROM 95 TO 105.

.SPOTTER INFORMATION STATEMENT...

THERE IS A SMALL CHANCE OF SPOTTER ACTIVATION TONIGHT AND EARLY
TUESDAY BUT THE BIGGER THREAT APPEARS TO BE HEAVY RAIN. RAINFALL
REPORTS AND ANY OBSERVED FLOODING WOULD GREATLY BE APPRECIATED.

SPOTTERS MAY ALSO BE NEEDED TOWARD MID WEEK BUT MONITOR LATER
OUTLOOKS FOR DETAILS.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

SHEA

Nearby

Flash Flood Watches in Iowa, 2007Flash Flood Watches in Wisconsin, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.